Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 7, 2016, 4:09 AM CDT for 6 counties in Nebraska. It took effect at Apr 7, 2016, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2016, 4:09 AM CDT (09:09 UTC)
- In effect from
- Apr 7, 2016, 1:00 PM CDT
- Expired
- Apr 7, 2016, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
Counties Gage County, NE, Jefferson County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS83 KOAX 070909 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 409 AM CDT THU APR 7 2016 NEZ065-078-088-089-092-093-071715- /O.NEW.KOAX.FW.W.0007.160407T1800Z-160407T2300Z/ SEWARD-SALINE-JEFFERSON-GAGE-PAWNEE-RICHARDSON- 409 AM CDT THU APR 7 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD... FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON... FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ZAPOTOCNY
1 follow-up statement
727 WWUS83 KOAX 071629 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1129 AM CDT THU APR 7 2016 NEZ065-078-088-089-092-093-072300- /O.CON.KOAX.FW.W.0007.160407T1800Z-160407T2300Z/ SEWARD-SALINE-JEFFERSON-GAGE-PAWNEE-RICHARDSON- 1129 AM CDT THU APR 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD... FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON... FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:55 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 7, 3:55 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
355 AM CDT THU APR 7 2016
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 340 AM CDT THU APR 7 2016
FORECAST CONCERNS IN THE SHORT TERM WILL MAINLY BE WINDS AND LOW
RELATIVE HUMIDITIES...RESULTANT HEADLINES...ANY SPOTTY SPRINKLES
OR SHOWERS TODAY...SUB-FREEZING LOW TEMPERATURES SATURDAY
MORNING.
ON THE 00Z UPPER AIR CHARTS IT WAS NOTED THAT THERE WAS A STRONG
NORTHWEST TO SOUTHEAST 120-140KT H3 JET STRETCHING FROM ALBERTA
TOWARD MISSOURI. A RIDGE WAS OVER THE WEST COAST...WITH A TROF
OVER THE GREAT LAKES...AND NORTHWEST FLOW ALOFT IN-BETWEEN. AT
H85...THE ZERO DEGREE C ISOTHERM SEPARATED THE MILD AIR OVER THE
WESTERN HIGH PLAINS...AND THE COOLER AIR OVER THE UPPER GREAT
LAKES AND UPPER MISSISSIPPI VALLEY.
IR SATELLITE IMAGERY/METARS SHOWED A DECENT BAND OF MID CLOUDS ON
THE SOUTHERN SIDE OF THE JET FROM MONTANA THROUGH THE PLAINS.
LOWER CLOUDS WERE MORE PREVALENT EAST OF THIS AREA FROM EASTERN
NORTH DAKOTA INTO MN/WI/PARTS OF IOWA. THE WSR-88D HAD LIGHT RAIN
RETURNS WITH THE MID CLOUDS INTO PARTS OF NEBRASKA AND KANSAS.
THESE WERE NOT REALLY PICKED UP WELL BY THE 00Z OR 06Z
NAM...HOWEVER THE GFS/EC/RAP/HRRR DID BETTER WITH THESE. LIGHTNING
WAS NOTED WITH THE ECHOES OVER NORTH DAKOTA EARLIER IN THE
EVENING WITH THE SHORTWAVE THERE. SPRINKLES AND SOME LIGHT RAIN
WERE MOVING ACROSS SOUTHEAST SD.
STEEP LAPSE RATES AND H85 WINDS INCREASING TO 40 TO 50KTS BY 15Z
SHOULD MIX DOWN AND RESULT IN WINDY CONDITIONS TODAY. THE H85
WINDS DO DROP OFF TO 35KTS...HOWEVER STRONG MIXING SHOULD
CONTINUE. WITH SUSTAINED WINDS OF 24 TO 32KTS...INCLUDED THE
ENTIRE FORECAST AREA IN A WIND ADVISORY FROM 15-23Z. FORECAST
SOUNDINGS SHOW SOME INSTABILITY WITH CONVECTIVE TEMPERATURES IN
THE MID 50S. THE TREND IS FOR PWAT VALUES TO DECREASE DURING THE
AFTERNOON...HOWEVER WITH HEATING A SPOTTY SHOWER COULD DEVELOP.
THE MORE FAVORABLE AREA FOR SHOWERS WILL BE IN IOWA. THE SPC SREF
HIGHLIGHTS SOME 5 TO 20% PROB FOR THUNDER NEAR THE EASTERN EDGE OF
THE OAX FORECAST AREA INTO CENTRAL IOWA AND NORTHERN MISSOURI.
SPC DID NUDGE THEIR GENERAL THUNDERSTORM ARE JUST INTO OUR CWA IN
WESTERN IOWA.
HIGH TEMPERATURES TODAY IN THE LOWER 50S TO LOWER 60S. NOT AS
WINDY OR QUITE AS MILD FRIDAY...BUT STILL BREEZY. HIGHS IN THE
UPPER 40S TO LOWER 60S.
SURFACE HIGH PRESSURE BUILDS IN FRIDAY NIGHT AND THIS SETS THE
STAGE FOR SOME CHILLY LOW SATURDAY MORNING. THE CURRENT FORECAST
HAS LOWS IN THE LOWER 20S TO LOWER 30S.
SURFACE LOW PRESSURE BEGINS TO DEVELOP OVER THE WESTERN HIGH
PLAINS SATURDAY AND SATURDAY NIGHT. LOOK FOR INCREASING SOUTH
WINDS AND INCREASING CLOUDS. A 40 TO 60KT INCREASING LOW LEVEL JET
WILL TRANSPORT DEEPER MOISTURE AND HIGHER DEWPOINTS ACROSS KANSAS
AND A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM BY SUNDAY
MORNING.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 340 AM CDT THU APR 7 2016
AHEAD OF A COLD FRONT...TEMPERATURES SHOULD WARM INTO THE 60S AND
70S SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THEN TOO. A FEW SHOWERS MAY LINGER NEAR THE KANSAS/NEBRASKA
BORDER...OTHERWISE LOOK FOR COOLER AND DRIER AIR TO BUILD IN FROM
THE NORTH. HIGHS IN THE 50S MONDAY AND TUESDAY WITH 60S FOR
WEDNESDAY AND THURSDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY)
ISSUED AT 1122 PM CDT WED APR 6 2016
VFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE AREA THROUGH
THE PERIOD WITH SCT-BKN MID AND HIGH CLOUD LAYERS AS STRONG JET
REMAINS OVER THE REGION. SURFACE WINDS WILL INCREASE RAPIDLY AFTER
12Z WITH GUSTS APPROACHING 45 KTS DURING THE AFTERNOON. WINDS DIE
QUICKLY THEN AFTER 01Z.
&&
.FIRE WEATHER...
ISSUED AT 340 AM CDT THU APR 7 2016
THE COMBINATION OF HIGH TEMPERATURES IN THE 60S AND LOWEST RELATIVE
HUMIDITIES AROUND 20 PERCENT ACCOMPANIED BY GUSTY WINDS WILL
RESULT IN RED FLAG WARNING CONDITIONS FOR PARTS OF SOUTHEAST
NEBRASKA THIS AFTERNOON.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
088>093.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS
EVENING FOR NEZ065-078-088-089-092-093.
IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR IAZ043-055-056-069-079-080-090-091.
&&
SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...FOBERT
FIRE WEATHER...ZAPOTOCNYHazardous weather outlook, Apr 6, 11:48 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1148 PM CDT WED APR 6 2016 IAZ043-NEZ011-012-015>018-030>034-042-071900- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE- 1148 PM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY A WIND ADVISORY WILL BE IN EFFECT ON THURSDAY. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE AFTERNOON. THIS WILL ALSO HELP CREATE VERY HIGH RANGELAND FIRE DANGER FOR MANY AREAS THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SEVERAL HOURS OF BELOW FREEZING TEMPERATURES ARE EXPECTED SATURDAY MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY. IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078- 088>093-071900- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 1148 PM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY GUSTY NORTHWEST WINDS WILL RETURN ON THURSDAY. NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS APPROACHING 45 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE AFTERNOON. THIS WILL ALSO HELP CREATE VERY HIGH RANGELAND FIRE DANGER FOR MANY AREAS THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SEVERAL HOURS OF BELOW FREEZING TEMPERATURES ARE EXPECTED SATURDAY MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:40 PM CDT | Freeze Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 14 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.